MAUDE Adverse Event Report: ZIMMER GMBH PROXIMAL HUMERUS, RIGHT, ÿ 9X160MM; TRAUMA, PLATE

ZIMMER GMBH PROXIMAL HUMERUS, RIGHT, ÿ 9X160MM; TRAUMA, PLATE
Catalog Number 47249616009
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4(: d10: item # 47248604640, blunt tip screw, ã¿ 4x46mm, lot # 3238245, item # 47248604840, blunt tip screw, ã¿ 4x48mm, lot # 3225538, item # 47248603440, blunt tip screw, ã¿ 4x34mm, lot # 3207877, item # 47248604640, blunt tip screw, ã¿ 4x46mm, lot # 3238245, item # 47248613440, cortical bone screw, ã¿ 4x34mm, lot # 3187130, item # 47248800005, spider washer, lot # 3068433, item # 47248800004, washer small, lot # 3217676.G2: report source japan.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Radiographs were provided and reviewed by a radiologist.The review identified intramedullary nail fixation of markedly comminuted right proximal humerus fracture.The 4- and 6-week follow-up images show loosening and backout of 2 of the proximal locking screws.Medical records were provided and reviewed by a health care professional.The review identified proximal fracture of the left (contralateral) humerus, weekly non-narcotic pain medication, no tenderness at fracture site, overall satisfied.No instability, moderate pain 4/10, wound healed.Screw loosening, mild, no treatment at this time.It can be assumed that multiple contributing factors, related to either patient condition and behavior or implantation procedure, contributed to the migration of the screws.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.Review of the complaint histories identified additional similar complaints for the reported items and no additional similar complaints for the reported part and lot combinations an additional deeper investigation was performed which identified the design limitation of the corelock mechanism of the affixus nail as a potential contributing factor.As part of the deeper investigation, ascientific literature search was conducted and a systematic review of the outcome of intramedullary nailing for acute proximal humerus fracture showed that screw migration and perforation into the joint is the second most common complication following secondary loss of reduction.In addition, scientific literature of competitor and predicate devices were assessed.This review has shown that the affixus® natural nail® proximal humeral system performs better and/or in equal range in comparison with legally marketed similar devices.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported from a clinical study that the patient underwent an initial right proximal humeral nailing, and screw loosening was incidentally identified on radiographs approximately 6 weeks post-implantation.Subsequently, the patient experienced a fall and sustained a fracture of the left humerus; the left side had no implants and was managed conservatively without surgical intervention.During the next follow-up visit approximately 3 weeks later, radiographs showed loosening of a second screw, while the first screw remained unchanged.No action was taken as the patient was not reporting pain or discomfort.The patient did not require surgical intervention and remained asymptomatic.Attempts have been made and additional information on the reported event is unavailable at this time.

Brand Name
PROXIMAL HUMERUS, RIGHT, ÿ 9X160MM
Common Device Name
TRAUMA, PLATE
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key24729273
Report Number0009613350-2026-00202
Device Sequence Number9286967
Product Code HSB
UDI-Device Identifier00889024505780
UDI-Public(01)00889024505780(17)350321(10)3230672
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number47249616009
Device Lot Number3230672
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Patient Age73 YR
Patient SexFemale
Patient Weight88 KG